It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board


Osteoporosis Board Index


Re: Actonel
Oct 16, 2006
It's interesting whether drugs like Actonel, Fosomax, Boniva, and the likes, have the same side effects on men as they do on women! And I bet NO studies have been done on this, knowing the drug companies!

Although I know it's true that for the most part, it's mostly women who get osteoporosis, I also know that SOME men can get it too. Regarding side-effects of these meds, the majority of people I've come into contact with personally, as well as comments and opinions I've read on line, seem to point in the opposite direction - meaning UTTERLY HORRIBLE, oftentimes UNBEARABLE side effects! Anything from lesions in the esophogus, severe acid-reflux, shooting and stabbing bone and joint pain, stomach problems, diahharea, swelling of ankles and legs, heart palpitations and pressure in chest (often landing patients in the ER), hair loss, and dermatologic rashes over various parts of the body (just to name a few)!!

Oftentimes, osterporosis is inherited no matter how much exercise and calcium intake. Even though I was diagnosed with osteoporosis - -2.5 in hip, and -2.2 in spine, I've decided to go the natural way. I was considering taking Forteo as I prefer the way it acts on bone, but the 2 year limit puts me off and the airlines won't let me take it on trans-atlantic flights (or any flight, for that matter) and I WILL NOT give up my travel plans!!

It would be interesting to hear from other men taking these meds, and hear how they're doing. At the moment I walk (and have always walked) at least 1-2 hours a day (briskly), take calcium with vit.D, magnesium and zinc and also do weight-bearing exercise. I'm generally feeling fine and my bones aren't bothering me - hope it stays that way, hahahaha ....

TIA to all responders,

Irene
Re: Actonel
Oct 16, 2006
[QUOTE=montesflus]It's interesting whether drugs like Actonel, Fosomax, Boniva, and the likes, have the same side effects on men as they do on women! And I bet NO studies have been done on this, knowing the drug companies!

[B]Hi Irene: I've talked to quite a few men with osteo, who have taken or are taking bisphosphonates, and the side effects are the same for them. Whether there have been any studies on this is anyone's guessbut I'm almost sure they have because it won't make any sense if they didn't.[/B]

Although I know it's true that for the most part, it's mostly women who get osteoporosis, I also know that SOME men can get it too. Regarding side-effects of these meds, the majority of people I've come into contact with personally, as well as comments and opinions I've read on line, seem to point in the opposite direction - meaning UTTERLY HORRIBLE, oftentimes UNBEARABLE side effects! Anything from lesions in the esophogus, severe acid-reflux, shooting and stabbing bone and joint pain, stomach problems, diahharea, swelling of ankles and legs, heart palpitations and pressure in chest (often landing patients in the ER), hair loss, and dermatologic rashes over various parts of the body (just to name a few)!!

[B]There are men who post here, and I've also talked to several, in other groups, that now have ONJ (osteonecrosis of the jaw) which they believe is from taking Fosamax. [/B]

Oftentimes, osterporosis is inherited no matter how much exercise and calcium intake. Even though I was diagnosed with osteoporosis - -2.5 in hip, and -2.2 in spine, I've decided to go the natural way. I was considering taking Forteo as I prefer the way it acts on bone, but the 2 year limit puts me off and the airlines won't let me take it on trans-atlantic flights (or any flight, for that matter) and I WILL NOT give up my travel plans!!

[B]I've taken cal, mag, etc, etc, "all" of my life and was always very active with sports and recreational activities, and I still got osteo. My grandmother had osteo, so I know it is in my family, and both of my brothers were recently diagnosed with osteopenia, and I believe my aunt had it before she passed. One of my brothers was warned about the side effects by his doc because he just had extensive dental work done--no implants--but a lot of extractions, and some bone removal due to periodontal disease which I also have. He was "given" the option of taking Boniva if he wants, but I think I've talked him out of it because his t-score is not too bad and I'm worried about the effects on his dental probs, which will continue for awhile. He is a complete freak when it comes to vits (takes an unbelievable amount) and has been running everyday for 20 years. The only time he missed his daily running routine was recently when he had to be hospitalized for diverticulitis, and his biggest complaint was that he blew his running record since he has never broken it before. He continues to run regardless of how he feels--sick, colds, bad weather, etc--and it drives his wife crazy, so she follows him around in the car, when she thinks it's necessary, which in turn drives him crazy while he's running. [/B]

It would be interesting to hear from other men taking these meds, and hear how they're doing. At the moment I walk (and have always walked) at least 1-2 hours a day (briskly), take calcium with vit.D, magnesium and zinc and also do weight-bearing exercise. I'm generally feeling fine and my bones aren't bothering me - hope it stays that way, hahahaha ....


[B]I hope you continue to do well...[/B]

TIA to all responders,

Irene[/QUOTE]





All times are GMT -7. The time now is 01:02 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!